MAUDE Adverse Event Report: VASCULAR SOLUTIONS, INC TURNPIKE SPIRAL; CATHETER

VASCULAR SOLUTIONS, INC TURNPIKE SPIRAL; CATHETER
Model Number 5641
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event description states that the end of the catheter started to unravel.A returned product evaluation found that the distal nylon coil of the turnpike was completely separated from the shaft.The catheter mid-shaft had damage consistent with rotating against resistance.A manufacturing review was completed and zero nonconformances were found.The most likely root cause is damage during use.
 
Event or Problem Description
The end of the catheter started to unravel.The spiral started to unravel but remained intact to the catheter and was removed.No intervention was required.Tortuosity and calcium were present.There was no adverse outcome.The catheter was removed without issue.Additional information received states, the catheter was removed and the distal nylon coil was still attached to the catheter shaft, no intervention was needed.

Brand Name
TURNPIKE SPIRAL
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, INC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key6902267
Report Number2134812-2017-00075
Device Sequence Number566567
Product Code DQY
UDI-Device IdentifierM20656410
UDI-PublicM20656410
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K142065
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/07/2019
Device Model Number5641
Device Lot Number606531
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/01/2017
Initial Report FDA Received Date09/28/2017
Patient Sequence Number1